Alert archive / Pennsylvania / Lake Effect Snow Advisories in 2012

Lake Effect Snow Advisory 2, NWS Cleveland, OH

January 17, 2012Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow advisory at Jan 17, 2012, 3:14 PM EST for Crawford County, Erie County, Pennsylvania. It took effect at Jan 17, 2012, 10:18 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 3:14 PM EST (20:14 UTC)
In effect from
Jan 17, 2012, 10:18 PM EST
Expired
Jan 18, 2012, 10:57 AM EST
In force
13 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WWUS41 KCLE 172014
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EST TUE JAN 17 2012

PAZ002-003-180500-
/O.UPG.KCLE.LE.A.0002.120118T0400Z-120118T2100Z/
/O.NEW.KCLE.LE.Y.0002.120118T0500Z-120118T2100Z/
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
314 PM EST TUE JAN 17 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EST WEDNESDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN
EFFECT. 

* ACCUMULATIONS....4 TO LOCALLY 6 INCHES WHERE BANDS PERSIST.

* TIMING...LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO DEVELOP AFTER
  MIDNIGHT. LAKE EFFECT SNOW BANDS MAY BE AT THEIR WORST TOWARD
  MORNING AND DURING THE WEDNESDAY MORNING RUSH HOUR.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH AFTER
  MIDNIGHT. AFTER DAWN WEDNESDAY...WINDS WILL BE NORTHWEST AROUND
  15 MPH WITH GUSTS TO 30 MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS OVERNIGHT INTO WEDNESDAY.

* TEMPERATURES...IN THE MID 20S.

* VISIBILITIES...VISIBILITIES WILL BE REDUCED SIGNIFICANTLY IN
  HEAVIER BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ001-180500-
/O.NEW.KCLE.LE.Y.0002.120118T0500Z-120118T2100Z/
NORTHERN ERIE-
INCLUDING THE CITY OF...ERIE
314 PM EST TUE JAN 17 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EST WEDNESDAY. 

* ACCUMULATIONS....3 TO LOCALLY 6 INCHES WHERE BANDS PERSIST.

* TIMING...LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO DEVELOP AFTER
  MIDNIGHT. LAKE EFFECT SNOW BANDS MAY BE AT THEIR WORST TOWARD
  MORNING AND DURING THE WEDNESDAY MORNING RUSH HOUR.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. AFTER
  DAWN WEDNESDAY...WINDS WILL BE NORTHWEST AROUND 15 MPH WITH
  GUSTS TO 30 MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS OVERNIGHT INTO WEDNESDAY.

* TEMPERATURES...IN THE UPPER 20S.

* VISIBILITIES...VISIBILITIES WILL BE REDUCED SIGNIFICANTLY IN
  HEAVIER BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

OUDEMAN
3 follow-up statements
397 
WWUS41 KCLE 180318
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 PM EST TUE JAN 17 2012

PAZ001-180430-
/O.CAN.KCLE.LE.Y.0002.120118T0500Z-120118T2100Z/
NORTHERN ERIE-
INCLUDING THE CITY OF...ERIE
1018 PM EST TUE JAN 17 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY FOR THE ERIE COUNTY LAKESHORE.

THE HEAVIEST LAKE EFFECT SNOW WILL OCCUR SOUTH OF INTERSTATE 90
OVERNIGHT INTO WEDNESDAY. SNOW AMOUNTS NEAR THE LAKESHORE
INCLUDING THE CITY OF ERIE WILL AVERAGE 1 TO 3 INCHES. SOME
BLOWING SNOW WILL OCCUR. AS TEMPERATURES DROP BELOW FREEZING
OVERNIGHT...BE ALERT FOR ICY SPOTS.

$$

PAZ002-003-181130-
/O.EXT.KCLE.LE.Y.0002.120118T0318Z-120118T2100Z/
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
1018 PM EST TUE JAN 17 2012

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* ACCUMULATIONS...4 TO 6 INCHES.

* TIMING...THE HEAVIEST SNOW BANDS WILL LIKELY OCCUR OVERNIGHT
  THROUGH THE MORNING COMMUTE.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...UNTREATED ROADS WILL BE SNOW COVERED. AFTER THE WARM
  WEATHER OF TUESDAY...ROADS COULD BECOME ICY OVERNIGHT AS
  TEMPERATURES CONTINUE TO FALL. SOME BLOWING SNOW IS EXPECTED.

* TEMPERATURES...IN THE 20S.

* VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A FEW HUNDRED
  FEET IN THE HEAVIER SNOW BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

KOSARIK
041 
WWUS41 KCLE 180824
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
324 AM EST WED JAN 18 2012

PAZ002-003-181630-
/O.CON.KCLE.LE.Y.0002.000000T0000Z-120118T2100Z/
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
324 AM EST WED JAN 18 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

* ACCUMULATIONS...SNOWFALL ACCUMULATIONS DURING THE DAYLIGHT HOURS
  TODAY WILL RANGE FROM 2 TO 4 INCHES. MOST OF THIS ACCUMULATION
  WILL OCCUR BY EARLY AFTERNOON. STORM TOTALS OF UP TO 6 INCHES
  ARE POSSIBLE.  

* TIMING...THE HEAVIEST SNOW BANDS WILL LIKELY OCCUR THIS MORNING.
  THE ACTIVITY WILL GRADUALLY DIMINISH IN COVERAGE AND INTENSITY
  THIS AFTERNOON. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...UNTREATED ROADS WILL BE SNOW COVERED. AFTER THE WARM 
  WEATHER OF TUESDAY...ROADS COULD BECOME ICY OVERNIGHT AS 
  TEMPERATURES CONTINUE TO FALL. SOME BLOWING SNOW IS EXPECTED. 

* TEMPERATURES...IN THE MIDDLE 20S.

* VISIBILITIES...VISIBILITIES WILL BE REDUCED TO A FEW HUNDRED 
  FEET IN THE HEAVIER SNOW BANDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
KUBINA
417 
WWUS41 KCLE 181557
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1057 AM EST WED JAN 18 2012

PAZ002-003-181700-
/O.CAN.KCLE.LE.Y.0002.000000T0000Z-120118T2100Z/
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...EDINBORO...MEADVILLE
1057 AM EST WED JAN 18 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

AN INCH OR TWO OF SNOW ACCUMULATION IS EXPECTED THROUGH THIS
AFTERNOON. SNOW SHOWERS WILL BE DIMINISHING IN INTENSITY WITH
TIME THIS AFTERNOON.

$$

OUDEMAN

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 17, 12:53 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Jan 17, 12:53 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1253 PM EST TUE JAN 17 2012

.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM THE MID MISSISSIPPI VALLEY ACROSS
SOUTHEAST MICHIGAN TODAY. THIS SYSTEM WILL PULL A STRONG COLD FRONT
ACROSS THE AREA THIS EVENING BEFORE TRACKING TOWARDS THE NEW ENGLAND
STATES ON WEDNESDAY. HIGH PRESSURE WILL BUILD EAST ACROSS THE
SOUTHERN LAKES REGION ON WEDNESDAY FOLLOWED BY ANOTHER CLIPPER AND
ASSOCIATED COLD FRONT LATE THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONGER WESTERLY WINDS WILL OCCUR IN THE WAKE OF A STRONG COLD
FRONT THAT IS MOVING ACROSS INDIANA. WE ARE CONSIDERING THE
ISSUANCE OF A WIND ADVISORY FOR THE ENTIRE AREA THIS EVENING WITH
WINDS GUSTING OVER 40 KNOTS.

OTHERWISE ONLY MINOR CHANGES TO THE GRIDS TO REFLECT CURRENT
CONDITIONS.

PREVIOUS DISCUSSION...
GOOD NEWS IS SOME OF THE MORE WIDESPREAD RAIN IS
PULLING OUT OF THE AREA WITH A BETTER CONVECTIVE LINE MOVING
ACROSS SOUTHERN OHIO. PRIMARY UPDATE WAS TO LOWER POPS ACROSS THE
AREA FOR THE AFTERNOON HOURS TO CHANCE. HAVE ALREADY ISSUED AN SPS
JUST TO HIGHLIGHT THE WIND POTENTIAL FOR THIS AFTERNOON. IT IS A
RELATIVELY NARROW WINDOW AND ON THE EDGE ABOUT IF WE WILL GET INTO
ADVISORY CRITERIA GUSTS OR NOT. IT LOOKS LIKE WE WILL REMAIN
CLOUDY AND MIXING WILL BE LIMITED.

LOW PRESSURE WAS LOCATED ACROSS SOUTHEAST MI LATE THIS MORNING
WITH A WARM FRONT EXTENDING EASTWARD TO LAKE ERIE AND A COLD FRONT
EXTENDING BACK TO ARKANSAS. TEMPERATURES ACROSS NORTHERN OHIO
HAVE SURGED INTO THE UPPER 40S TO NEAR 50 DEGREES AND MOST
LOCATIONS CAN EXPECT TO TOP THE 50 DEGREE MARK THIS MORNING BEFORE
A STRONG COLD FRONT COMES THROUGH DURING THE AFTERNOON. GIVEN THE
VERY WARM AIRMASS IN PLACE...WE WILL BE APPROACHING EVENING BEFORE
THE BOUNDARY LAYER COOLS ENOUGH TO SUPPORT A CHANGE OVER TO SNOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THE COLD FRONT WILL HAVE JUST ABOUT CLEARED THE FORECAST AREA BY
THIS EVENING WITH COLDER AIR SETTLING OVER THE AREA OVERNIGHT.
OUTSIDE OF THE SNOW BELT...SCATTERED SNOW SHOWERS WILL BE POSSIBLE
THROUGH THE EVENING HOURS AS LOW LEVELS RAPIDLY COOL BEFORE
MID-LEVEL MOISTURE EXITS WITH THE DEPARTING SYSTEM. THE COLUMN WILL
QUICKLY BECOME TOO DRY TO SUPPORT MUCH IN THE WAY OF ADDITIONAL
SNOWFALL AND ANY ACCUMULATIONS ARE EXPECTED TO BE MINOR. FOR THE
SNOW BELT WE WILL SEE TEMPERATURES COOL ENOUGH FOR LAKE EFFECT TO
RAMP UP BETWEEN 03-06Z WED. GOOD INSTABILITY DEVELOPS OVER THE LAKE
FOR MOST OF THE OVERNIGHT HOURS AND EXTENDS UP INTO THE FAVORABLE
SNOW GROWTH REGION. EQUILIBRIUM LEVELS OF 8-10K FEET WILL START TO
DECREASE AFTER 12Z WED WITH A SHORTWAVE RIDGE ALREADY OVERHEAD BY
18Z WED. EVEN LOW LEVEL MOISTURE HAS A HARD TIME HOLDING ON OVER
LAKE ERIE DURING THE DAYTIME HOURS ALTHOUGH THE BUILDING RIDGE IS
EXPECTED TO BRIEFLY ENHANCE LOW LEVEL CONVERGENCE INTO MAINLY NW
PENNSYLVANIA. WE ARE REALLY ONLY LOOKING AT ABOUT A 6-9 HOUR WINDOW
OF GOOD LAKE EFFECT BEFORE MOISTURE EXITS. LAKE EFFECT DURING THIS
WINDOW IS EXPECTED TO BE CHARACTERIZED BY SMALLER MULTI-BANDS WITHIN
THE NORTHWEST FLOW WITH THE HIGHER ACCUMULATIONS EXPECTED OVER THE
TERRAIN. LOW LEVEL CONVERGENCE ALSO APPEARS TO BE SOMEWHAT ENHANCED
TOWARDS ASHTABULA/NW PA DURING THE EARLY PART OF THE EVENT AND THIS
IS WHERE THE HIGHEST ACCUMS WILL BE FOCUSED. AT THIS TIME WE ARE
GENERALLY LOOKING FOR 3 TO 6 INCHES IN PORTIONS OF THE SNOWBELT WITH
LOCALLY HIGHER AMOUNTS TOWARDS 8 INCHES IN NW PENNSYLVANIA. A LAKE
EFFECT SNOW WATCH HAS BEEN ISSUED FOR SOUTHERN ERIE AND CRAWFORD
COUNTIES AND ADVISORIES MAY BE NEEDED ELSEWHERE.

ANOTHER CLIPPER IS EXPECTED TO PASS NORTH OF THE STATE ON
THURSDAY PULLING ANOTHER SHOT OF VERY COLD AIR OVER THE REGION.
MODELS SHOW 850MB TEMPS OVER LAKE ERIE COOLING TO AT LEAST -16C ON
THURSDAY NIGHT AVAILABLE MOISTURE IS VERY UNCERTAIN WITH SOME
MODELS SHOWING A DEEP LAYER OF DRY AIR WRAPPING INTO THE SYSTEM.
FOR NOW WE WILL CARRY 50-70 PERCENT POPS IN THE SNOWBELT BUT ANY
LAKE EFFECT SNOW IS AGAIN EXPECTED TO BE A VERY QUICK SHOT.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
BIG CHANGES IN THE GFS MODEL RUN AND LONG RANGE TEMPERATURE GUIDANCE
THIS MORNING. THE GFS IS TRENDING TOWARD A MUCH COLDER SOLUTION FOR
THE WEEKEND. SREF WOULD SUGGEST THAT IT IS LEANING IN THE DIRECTION
OF THE EUROPEAN AT THIS TIME WITH A ZONAL FLOW ALOFT. SINCE THE GFS
IS MAKING SUCH A RADICAL CHANGE THIS MORNING...WILL SIDE MORE TOWARD
THE EUROPEAN UNTIL I SEE SOME CONSISTENCY. EARLIER RUNS HAD A MILD
SCENARIO PAINTED FOR THE WEEKEND BUT THE GFS CAME IN WITH MUCH
COLDER TEMPERATURES THAN THE EUROPEAN.

IN THE MEAN TIME...ZONAL FLOW WILL OCCUR OVER THE WEEKEND IN THE
UPPER LEVELS OF THE ATMOSPHERE KEEPING THE POLAR JET STREAM NORTH OF
THE REGION. STILL LOOKING AT WARM FRONT APPROACHING THE AREA ON
MONDAY. TEMPERATURES THROUGH THE PERIOD WARM INTO THE 40S SATURDAY
AND SUNDAY AND GO SLIGHTLY COOLER ON MONDAY AS A WEAK WAVE MOVES BY
JUST NORTH OF THE AREA AND SENDS A WEAK COLD FRONT SOUTH ACROSS THE
AREA.

PRECIPITATION WILL TAPER OFF ON SATURDAY AND THEN REMAIN DRY UNTIL
MONDAY AS A WEAK RIDGE BUILDS EAST ACROSS THE AREA. COLD FRONT LIFTS
BACK NORTH AS A WARM FRONT LATE MONDAY AND BRINGS ANOTHER CHANCE FOR
SOME RAIN DURING THE DAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SOUTHWESTERLY WINDS WILL BE GUSTY THROUGH THE AFTERNOON...GENERALLY
BETWEEN 25 AND 35 KNOTS. STRONGER WINDS (50+ KNOTS) JUST ABOVE THE
SURFACE WILL CONTINUE TO PROVIDE SOME SPEED SHEAR. SO EXPECT A
BUMPY RIDE THROUGH THE LOWER LEVELS.

OTHERWISE MUCH OF THE EASTERN PORTION OF THE REGION WILL SEE SOME
BRIEF VFR CONDITIONS THROUGH MID AFTERNOON. AS THE COLD FRONT
ARRIVES WINDS WILL SHIFT TO THE WEST AND WILL INCREASE
SLIGHTLY...GUSTS WILL BE AROUND 40 KNOTS. CEILINGS WILL DROP WITH
THE FRONTAL BOUNDARY. THERE WILL ALSO BE SOME SHOWERS ALONG AND
JUST BEHIND THE THE FRONT. SOUTHERN TAF SITES...KFDY...KMFD AND
KCAK MAY SEE A CB IN THE VICINITY BUT CHANCES NOT HIGH ENOUGH TO
MENTION IN THE TAF AT THIS TIME. RAIN WILL CHANGE TO SNOW DURING
THE EVENING WEST AND LATE EVENING INTO THE OVERNIGHT ACROSS THE
EAST. WE WILL THEN MONITOR FOR A SMALL WINDOW OF LAKE EFFECT SNOW
THAT WILL AFFECT AREAS NEAR AND EAST OF KCLE TO KCAK LINE. BELIEVE
THE HEAVIEST SNOW MAY BE AROUND 12Z. CONDITIONS SHOULD THEN
GRADUALLY IMPROVE INTO WEDNESDAY AFTERNOON.

.OUTLOOK...NON VFR EXPECTED THROUGH WEDNESDAY AFTERNOON FOR NE OH
INTO NW PA. NON VFR MAY RETURN FOR THU.

&&

.MARINE...
WILL BE HOISTING GALE WARNING FOR MAINLY TONIGHT AS IT WILL BE A
SHORT LIVED EVENT. WINDS PICK UP IN INTENSITY AFTER COLD FRONTAL
PASSAGE. EXPECTING WINDS OUT OF THE SOUTH TODAY AND SHOULD BE STRONG
ENOUGH FOR SMALL CRAFT ADVISORIES ON THE LAKE UNTIL THIS EVENING.

WINDS WILL BECOME SUSTAINED AT 35 TO 40 ON THE LAKE WITH HIGHER
GUSTS BUT WE WILL BE BASING WARNING ON SUSTAINED GALES WITH THIS
SYSTEM.

THE GALES WILL BE SHORT LIVED TONIGHT AS WINDS DIE DOWN RATHER
QUICKLY BY MORNING.

WILL LIKELY NEED SMALL CRAFT ADVISORIES AGAIN ON THURSDAY BEFORE
DIMINISHING GOING INTO THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...LAKE EFFECT SNOW WATCH FROM 11 PM EST THIS EVENING THROUGH
     WEDNESDAY AFTERNOON FOR PAZ002-003.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 7 AM EST WEDNESDAY FOR
     LEZ061-142>149-162>169.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
     LEZ142>149.

&&

SYNOPSIS...KEC
NEAR TERM...KEC/OUDEMAN
SHORT TERM...KEC
LONG TERM...LOMBARDY
AVIATION...MULLEN
MARINE...LOMBARDY
Hazardous weather outlook, Jan 17, 7:27 AM EST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
727 AM EST TUE JAN 17 2012

OHZ003-006>011-017>023-027>033-036>038-047-181230-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
727 AM EST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

RAINFALL AMOUNTS OF ONE HALF INCH COULD CAUSE RIVERS AND STREAMS
TO RISE LATER TODAY AND TONIGHT. THE SMALL STREAMS WILL SEE THE
GREATEST IMPACTS FROM THE RAINFALL AND MAY REACH BANK FULL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RISES ARE EXPECTED ON AREA RIVERS AGAIN THIS WEEK WITH FLOODING
POSSIBLE BY THIS WEEKEND. THE RAINFALL EXPECTED TODAY COMBINED
WITH RECENT SNOWFALL COULD ONCE AGAIN SATURATE THE GROUND CAUSING
RUNOFF INTO RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-181230-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
727 AM EST TUE JAN 17 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

PAZ002-003-181230-
SOUTHERN ERIE-CRAWFORD PA-
727 AM EST TUE JAN 17 2012

...LAKE EFFECT SNOW WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

LAKE EFFECT SNOW BANDS COULD DEVELOP BEHIND A STRONG COLD FRONT
OVER NORTHWEST PENNSYLVANIA LATER TONIGHT. THERE IS THE
POSSIBILITY THAT SIGNIFICANT SNOW ACCUMULATIONS COULD
OCCUR...ESPECIALLY IN THE HIGHER ELEVATIONS. PLEASE STAY TUNED TO
LATER FORECASTS FOR UPDATED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

LAKE EFFECT SNOW WILL CONTINUE ON WEDNESDAY WITH SIGNIFICANT SNOW
ACCUMULATIONS POSSIBLE. THE SNOW IS EXPECTED TO TAPER OFF
WEDNESDAY EVENING.

RISES ARE EXPECTED ON AREA RIVERS AGAIN THIS WEEK WITH FLOODING
POSSIBLE BY THIS WEEKEND. THE RAINFALL EXPECTED TODAY COMBINED
WITH RECENT SNOWFALL COULD ONCE AGAIN SATURATE THE GROUND CAUSING
RUNOFF INTO RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ012>014-089-PAZ001-181230-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
727 AM EST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE POSSIBILITY FOR LAKE EFFECT SNOW SHOWERS TONIGHT
BEHIND A STRONG COLD FRONT. THE SNOW SHOWERS COULD PRODUCE SNOW
ACCUMULATIONS THAT WILL APPROACH ADVISORY CRITERIA.

THE COMBINATION OF THE WIND AND SNOW WILL MAKE TRAVEL DIFFICULT.

BE SURE TO CHECK THE LATEST FORECASTS FOR THE POSSIBLE ISSUANCE OF
A LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LAKE EFFECT SNOW WILL CONTINUE ON WEDNESDAY WITH SIGNIFICANT SNOW
ACCUMULATIONS POSSIBLE. THE SNOW IS EXPECTED TO TAPER OFF
WEDNESDAY EVENING.

RISES ARE EXPECTED ON AREA RIVERS AGAIN THIS WEEK WITH FLOODING
POSSIBLE BY THIS WEEKEND. THE RAINFALL EXPECTED TODAY COMBINED
WITH RECENT SNOWFALL COULD ONCE AGAIN SATURATE THE GROUND CAUSING
RUNOFF INTO RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

In the hours before

Special weather statement, Jan 17, 9:22 AM EST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
922 AM EST TUE JAN 17 2012

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-172100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
922 AM EST TUE JAN 17 2012

...GUSTY WINDS EXPECTED TODAY...

WINDS WILL BECOME INCREASINGLY GUSTY THIS AFTERNOON WITH THE
APPROACH OF A STRONG COLD FRONT. PRIOR TO THE COLD FRONT SOUTHERLY
WINDS WILL BEGIN TO GUST TO NEAR 45 MPH...WITH THE WINDS SHIFTING
TO THE WEST WITH THE PASSAGE OF THE FRONT. THE STRONGER GUSTS
WILL DIMINISH TOWARD EVENING.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA...OR OUR WEBSITE AT
WEATHER.GOV/CLE FOR UPDATES.

OUDEMAN
Special weather statement, Jan 17, 2:31 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
231 PM EST TUE JAN 17 2012

OHZ007>009-018-019-172030-
ERIE-HURON-OTTAWA-SANDUSKY-SENECA-
231 PM EST TUE JAN 17 2012

...STRONG THUNDERSTORMS DEVELOPING...

AT 227 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
BROKEN LINE OF SHOWERS AND DEVELOPING THUNDERSTORMS. GUSTY WINDS
WITH THE STRONGEST THUNDERSTORMS MAY APPROACH 50 TO 55 MPH. ALL OF
THESE SHOWERS AND THUNDERSTORMS WILL MOVE TO THE EAST AT 40 MPH.
Special weather statement, Jan 17, 3:06 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
306 PM EST TUE JAN 17 2012

OHZ003-006>010-013-014-017>023-027>033-036>038-047-PAZ002-003-
180500-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CHARDON...JEFFERSON...FINDLAY...
TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...EDINBORO...MEADVILLE
306 PM EST TUE JAN 17 2012

...STRONG GUSTY WINDS EXPECTED WITH A COLD FRONT...

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN OHIO AND
NORTHWESTERN PENNSYLVANIA THROUGH THE EVENING. AS WINDS SHIFT
AROUND TO THE WEST EXPECT TO EXPERIENCE AN OCCASIONAL STRONG GUST
FOR 1 TO 2 HOURS. THESE GUSTS WILL BE AROUND 45 MPH WITH A FEW
LOCALLY HIGHER GUSTS POSSIBLE.

THESE GUSTY WINDS WILL USHER IN MUCH COLDER AIR THROUGH THE
EVENING. AFTER AFTERNOON HIGH TEMPERATURES IN THE 50S WE WILL SEE
TEMPERATURES PLUNGE THROUGH THE 30S BY 11 PM.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 6:48 AM ESTLake Effect Snow WatchCLECrawford, Erie8 hr
Jan 17, 3:12 PM ESTWind AdvisoryCLEErie7 hr
Jan 17, 5:01 PM ESTSevere Thunderstorm WarningCLECrawford, Erie59 min

Nearby

Lake Effect Snow Advisories in Pennsylvania, 2012Every lake effect snow advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.